MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X90, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 9X90, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179706990
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint: (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported: broken rod at l5 left / caused the revision (revision case took place (b)(6) 2018), loose pedicle screw l5 right / caused the revision (revision case took place (b)(6) 2018), broken pedicle screw s1 right / caused the revision (revision case took place (b)(6) 2018), broken iliac screw right / caused the revision (revision case took place (b)(6) 2018), loose pedicle screw l5 left / caused the revision (revision case took place (b)(6) 2018), broken expedium polyaxial screwdriver / occurred during the revision surgery (b)(6) 2018, broken power expedium / occurred during the revision surgery (b)(6) 2018.
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the screw shank had fractured.A fracture analysis was conducted on the returned device.It was noted that the fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the screw shank fracturing cannot be positively determined.However, the fracture analysis report exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER T27 ILIAC SCREW 9X90, TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8073914
Report Number1526439-2018-51061
Device Sequence Number2165616
Product Code NKB
UDI-Device Identifier10705034266589
UDI-Public(01)10705034266589
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179706990
Device Catalogue Number179706990
Device Lot NumberTBTKX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;